Medicines recallMHRA
Class 4 Medicines Notification recalled over a labelling error
Teva UK Ltd. has informed the MHRA of a labelling error. This notification provides further advice on the safe use of the product.
Check your product
Only products that match these details are covered. Have your pack in front of you.
4 identifiers listed for this notice.
Class 4 Medicines Notification 60 tablets
- Batch codePrinted on the pack, often next to the date mark. It may start with L or LOT.
- 23043965
- Product licenceThe PL number on the carton.
- PL 00289/0924
- ExpiryOn the carton, blister or label.
- Jan 2027
- First distributedOn the product, its label or its packaging.
- 28 June 2023
What to do now
There is an error on the label, carton or patient leaflet for Class 4 Medicines Notification.
- Do not stop taking a prescribed medicine without advice: missing doses can be more dangerous than the defect.
- Compare the batch number printed on the box or label with the batches listed here.
- If your pack is affected, take it to your pharmacy or contact the prescriber for a replacement.
- Any side effect you think is linked can be reported through the Yellow Card scheme.
Why it matters. Wrong strengths, expiry dates or dosing instructions on a pack can lead to the medicine being taken incorrectly, even though the medicine itself is fine.
Symptoms and when to get help
Look out for
- a side effect you have not had before
- your condition not being controlled as well as usual
Get help urgently
- signs of a severe allergic reaction, such as swelling of the face or throat or difficulty breathing — call 999
- if you feel unwell and are worried, speak to a pharmacist, your GP or NHS 111
This is general information based on NHS public guidance, not medical advice. In an emergency call 999. For urgent advice use NHS 111 (NHS 24 on 111 in Scotland) or, in Northern Ireland, your GP or out-of-hours service.
Replacements and prescriptions
If your pack is affected, your pharmacy can usually exchange it for an unaffected batch or another suitable product. Prescription medicines are replaced through your pharmacy or prescriber; you do not need to buy a new supply yourself.
Many recalls are made at pharmacy or wholesaler level and do not require patients to act. The notice says which level applies.
From the official notice
Published by the Medicines and Healthcare products Regulatory Agency (EL(23)A/40). Quoted as issued.
Summary
Teva UK Ltd. has informed the MHRA of a labelling error. This notification provides further advice on the safe use of the product.
The risk
MDR number MDR 217-10/23 Company name
Advice for healthcare professionals
There is no risk to product quality because of this issue, therefore the affected batch is not being recalled. Teva UK Limited have confirmed that the tablets in the pack for this batch contain 25mg Carbidopa and 100mg Levodopa.
Healthcare professionals, including those involved in prescribing and dispensing, are advised that the API content of batch 23043965 is 25mg Carbidopa/100mg Levodopa and not 25mg Levodopa/100mg Carbidopa as implied by the API text sequence on the packaging. For this product, healthcare professionals should not prescribe or dispense additional levodopa to make up the required ratio of carbidopa to levodopa.
This issue only affects batch 23043965, which consists of a total of 16,218 packs, the majority of which already been distributed. To avoid an out-of-stock situation for this product, distribution of the batch will continue until new supply with corrected artworks becomes available in early 2024.
No further action is required by patients. If you receive or have received a pack from batch 23043965, please continue to take your medicine as prescribed by your doctor.
The dosage you require will have been carefully considered by your doctor, as such there is a low risk that your medicine was mis-prescribed.
If you have concerns about a medicine you may be using, please contact your healthcare professional. Patients who experience adverse reactions or have any questions about the medication should seek medical attention.
Any suspected adverse reactions can also be reported via the MHRA Yellow Card scheme . Adverse events may also be reported to Teva UK Limited via email to medinfo@tevauk.com or via phone on +44 (0) 207 540 7117.
Advice for patients
No further action is required by patients. If you receive or have received a pack from batch 23043965, please continue to take your medicine as prescribed by your doctor.
The dosage you require will have been carefully considered by your doctor, as such there is a low risk that your medicine was mis-prescribed.
If you have concerns about a medicine you may be using, please contact your healthcare professional. Patients who experience adverse reactions or have any questions about the medication should seek medical attention.
Any suspected adverse reactions can also be reported via the MHRA Yellow Card scheme . Adverse events may also be reported to Teva UK Limited via email to medinfo@tevauk.com or via phone on +44 (0) 207 540 7117.
Open the MHRA notice
Questions
Why has Class 4 Medicines Notification been recalled?
There is an error on the label, carton or patient leaflet for Class 4 Medicines Notification. Wrong strengths, expiry dates or dosing instructions on a pack can lead to the medicine being taken incorrectly, even though the medicine itself is fine.
How do I know if my medicine is affected?
Compare the batch code, product licence, expiry and date code on your pack with the details listed under “Check your product” on this page. Only items that match are covered by the notice.
What should I do now?
Do not stop taking a prescribed medicine without advice: missing doses can be more dangerous than the defect. Compare the batch number printed on the box or label with the batches listed here.
Do I need a new prescription?
If your pack is affected, your pharmacy can usually exchange it for an unaffected batch or another suitable product. Prescription medicines are replaced through your pharmacy or prescriber; you do not need to buy a new supply yourself. Many recalls are made at pharmacy or wholesaler level and do not require patients to act. The notice says which level applies.